| Catalog Number |
L94006 |
| Medical Device Problem Codes |
Device-Device Incompatibility (2919); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/16/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during surgery, the metal retaining ring on the corail ho 135 neck segment is not sitting flush making use of trial heads difficult.There were no delays in the surgical procedure.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint recon described in this report.H11 additional narrative: added: d9, h6 medical device problem code.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary according to the information received, consignment corail broach handles (952211500) x 2 lot 1930705 & so2029223 have roughened surface on underside of strike plate.Risk of perforating surgeon/scrub nurse gloves and becoming unsterile during procedure.Require replacement asap.Also, corail ho 135 neck segment (l94006) lot nb116959 metal retaining ring is not sitting flush making use of trial heads difficult.Replacement required.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the device found that the corail amt neck seg 135d kho presents signs of repetitive use for a long period of time.Additionally, the ring is deformed.The observed condition appears to be consistent with the effects of repeated use and servicing over a period exceeding 10 years.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since the mating device was not returned, however, based on the observed condition of the ring and device, it is reasonable to conclude that this condition would likely impede the device from securely attach or holding its mating device.Therefore, the reported allegation can be confirmed.The overall complaint was confirmed as the observed condition of the corail amt neck seg 135d kho would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Corrected: h3, h4.